Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 7, NWS San Angelo, TX

April 2, 201419 counties in Texas

NWS San Angelo, TX issued this red flag warning at Apr 2, 2014, 12:12 PM CDT for 19 counties in Texas. It took effect at Apr 3, 2014, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2014, 12:12 PM CDT (17:12 UTC)
In effect from
Apr 3, 2014, 11:00 AM CDT
Expired
Apr 3, 2014, 8:49 PM CDT
In force
10 hr
Issued by
NWS San Angelo, TX

Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 72 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:30 PM CDTTSTM WND DMG5 Se May, TXNEW METAL ROOF PELLED BACK ON OUTBUILDING. OBSERVER ESTIMATED WIND SPEEDS EXCEEDING 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 5.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-289 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

563 
WWUS84 KSJT 021712
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1212 PM CDT WED APR 2 2014

...CRITICAL FIRE WEATHER CONDITIONS THURSDAY...

.A WELL DEVELOPED SURFACE LOW WILL MOVE ACROSS THE SOUTHERN
PLAINS ON THURSDAY. THIS LOW WILL PRODUCE STRONG WEST SURFACE
WINDS ACROSS ALL OF WEST CENTRAL TEXAS FROM LATE MORNING THROUGH
EARLY EVENING...ESPECIALLY ALONG AND WEST OF A COLEMAN TO SONORA
LINE. SUSTAINED WINDS OF 20 TO 30 MPH ARE LIKELY. GUSTS TO 40 MPH
ARE POSSIBLE.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
031000-
/O.UPG.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/
/O.NEW.KSJT.FW.W.0007.140403T1600Z-140404T0300Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-
1212 PM CDT WED APR 2 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY
FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 10 PM CDT THURSDAY. 

* DANGEROUS FIRE WEATHER CONDITIONS LIKELY

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON.

* WIND: WEST 20 TO 30 MPH. HIGH GUSTS TO 40 MPH POSSIBLE.

* HUMIDITY: 8 TO 10 PERCENT.

* IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. WE DO NOT RECOMMEND 
  OUTDOOR BURNING OR ANY OUTDOOR ACTIVITY WHICH MIGHT SPARK A 
  FIRE.

* TIMING: LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY. LOOK FOR LATER FORECASTS AND A POSSIBLE RED FLAG WARNING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TXZ140-154-155-168>170-031000-
/O.CON.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/
BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
1212 PM CDT WED APR 2 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY FOR ALL OF WEST CENTRAL TEXAS...

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON.

* WIND: WEST 20 TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. WE DO NOT RECOMMEND 
  OUTDOOR BURNING OR ANY OUTDOOR ACTIVITY WHICH MIGHT SPARK A 
  FIRE.

* TIMING: LATE MORNING THROUGH EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
LIKELY. LOOK FOR LATER FORECASTS AND A POSSIBLE RED FLAG WARNING.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
866 
WWUS84 KSJT 030810
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
310 AM CDT THU APR 3 2014

...EXTREME FIRE WEATHER CONDITIONS EXPECTED TODAY...

.STRONG WEST WINDS WILL DEVELOP TODAY ACROSS WEST CENTRAL TEXAS AS
THE DRYLINE RACES EAST ACROSS THE REGION. SUSTAINED WEST WINDS OF
20 TO 30 MPH ARE EXPECTED BY MIDDAY...GUSTING OVER 40 MPH AT
TIMES. TEMPERATURES WILL WARM INTO THE 80S ACROSS MOST OF THE
AREA...CAUSING RELATIVE HUMIDITIES TO FALL INTO 9 TO 15 PERCENT
RANGE. THIS WILL RESULT IN CRITICAL TO EXTREME FIRE WEATHER
CONDITIONS THROUGH EARLY EVENING...MAINLY NORTH AND WEST OF A
SONORA TO BROWNWOOD LINE.

TXZ154-155-168>170-030915-
/O.CAN.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
310 AM CDT THU APR 3 2014

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE FIRE
WEATHER WATCH FOR THE NORTHWEST HILL COUNTRY.

WEST WINDS ARE EXPECTED TO REMAIN BELOW 20 MPH THIS AFTERNOON
ACROSS THE NORTHWEST HILL COUNTRY. HOWEVER...SUSTAINED WINDS
AROUND 15 MPH WILL INTERACT WITH TEMPERATURES IN THE MID TO UPPER
80S AND RELATIVE HUMIDITIES NEAR 15 PERCENT TO PRODUCE ELEVATED
FIRE WEATHER CONDITIONS.

&&

$$

TXZ140-032100-
/O.UPG.KSJT.FW.A.0007.140403T1600Z-140404T0300Z/
/O.EXB.KSJT.FW.W.0007.140403T1600Z-140404T0200Z/
BROWN-
310 AM CDT THU APR 3 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

* AFFECTED AREA: IN TEXAS...BROWN COUNTY.

* WIND: WEST AT 20 TO 25 MPH...WITH GUSTS UP TO 40 MPH.

* HUMIDITY: 12 TO 17 PERCENT.

* IMPACTS: EXPLOSIVE FIRE GROWTH IS LIKELY. OUTDOOR BURNING OR
  ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE
  STRONGLY DISCOURAGED.

* TIMING: 11 AM THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
032100-
/O.EXT.KSJT.FW.W.0007.140403T1600Z-140404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-
310 AM CDT THU APR 3 2014

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
CDT THIS EVENING FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS...

* DANGEROUS FIRE WEATHER CONDITIONS LIKELY

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON.

* WIND: WEST AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* HUMIDITY: 9 TO 14 PERCENT.

* IMPACTS: EXPLOSIVE FIRE GROWTH LIKELY. OUTDOOR BURNING OR
  ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE
  STRONGLY DISCOURAGED.

* TIMING: 11 AM THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
948 
WWUS84 KSJT 032113
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
413 PM CDT THU APR 3 2014

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THIS
AFTERNOON...

.GUSTY WEST WINDS WILL CONTINUE THIS AFTERNOON ACROSS WEST
CENTRAL TEXAS. SUSTAINED WEST WINDS NEAR 20 MPH ARE EXPECTED...
GUSTING OVER 30 MPH AT TIMES. TEMPERATURES IN THE THE 80S AND 90S
ACROSS MOST OF THE AREA WILL CAUSE RELATIVE HUMIDITIES TO FALL TO
10 TO 15 PERCENT. THIS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS THROUGH EARLY EVENING...MAINLY NORTH AND WEST OF A
SONORA TO BROWNWOOD LINE.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-040200-
/O.CON.KSJT.FW.W.0007.000000T0000Z-140404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-
413 PM CDT THU APR 3 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR GUSTY WEST WINDS AND VERY DRY CONDITIONS...

* DANGEROUS FIRE WEATHER CONDITIONS LIKELY

* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... 
  RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... 
  SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... 
  SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... 
  MCCULLOCH...SAN SABA... MENARD...KIMBLE...MASON.

* WIND: WEST NEAR 20 MPH WITH GUSTS UP TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS: RAPID FIRE GROWTH LIKELY. OUTDOOR BURNING OR
  ACTIVITIES THAT USE OPEN FLAMES OR MAY PRODUCE SPARKS ARE
  STRONGLY DISCOURAGED.

* TIMING: THROUGH 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT
765 
WWUS84 KSJT 040149
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT THU APR 3 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-040300-
/O.CAN.KSJT.FW.W.0007.000000T0000Z-140404T0200Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-
849 PM CDT THU APR 3 2014

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR WEST CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE RED
FLAG WARNING. 

RELATIVE HUMIDITIES REMAIN IN THE 10 TO 20 PERCENT RANGE ACROSS
MOST OF THE AREA BUT 20 FOOT WIND SPEEDS HAVE FALLEN TO LESS THAN
15 MPH. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. A COLD
FRONT WILL MOVE ACROSS THE AREA TONIGHT...SHIFTING WINDS TO THE
NORTH AT 15 TO 25 MPH BRIEFLY...DECREASING TO 10 TO 15 MPH LATE.

$$

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 6:45 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 2, 6:45 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
645 AM CDT THU APR 2 2014

.AVIATION...
/12Z TAFS/

Expect MVFR ceilings to continue across most of West Central Texas
until mid morning, when drier air aloft will mix into the stratus
deck. Thunderstorms may develop this afternoon; however, I believe
they will be isolated. So, I didn't include any thunder in the
terminals. Also, stratus return tomorrow morning does not look
likely.

Huber

&&

.PREV DISCUSSION... /ISSUED 501 AM CDT THU APR 2 2014/

SHORT TERM...
(Today and Tonight)

Showers and thunderstorms may develop again this afternoon and
evening across some West Central Texas locations. Models indicate a
dryline will mix east to near a Haskell, to San Angelo, to Sonora
line by mid afternoon, when the cap will be weakest. Model forecast
soundings, centered on several locations just east of the dryline,
indicate CAPE numbers in the 2000 to 2500 J/Kg range. With the
potential for some lingering outflow boundaries, from thunderstorms
yesterday evening, I believe continuing slight chance PoPs for this
afternoon, along and east of a Haskell, to San Angelo, to Sonora
line, looks reasonable. If low-level forcing does manage to break
the cap, I expect thunderstorms to develop quickly and some may be
severe. If so, the main threats will again be large hail, damaging
winds, and deadly lightning. Although the Storm Prediction Center
marks an area mainly east of a line from Roby, to Ballinger, to
Menard for general thunderstorms, their slight risk polygon does
include our Throckmorton County and Shackelford County. Overnight
tonight, my confidence isn't very high regarding where thunderstorms
may continue or develop. So, I decided to continue slight chance
PoPs for all 12 hours of the tonight period for locations mainly
along and east of a Throckmorton, to Abilene, to San Angelo, to
Sonora line.

Huber

LONG TERM...
(Thursday through next Tuesday)

The main forecast concerns include an enhanced fire weather threat
and strength of winds Thursday, and rain chances over the weekend.

An upper trough will lift into the central Plains from the central/
southern Rockies on Thursday. A Pacific front will overtake the
dryline in our northern and western counties early Thursday
morning, and then advance east across the rest of our area,
exiting our southeastern counties by early afternoon. Continuing
with a slight chance PoP for showers and thunderstorms Thursday
morning across our southeastern counties.

As the upper trough lifts out to our north, associated dry slot
will overspread West Central Texas. Vigorous mixing will allow
stronger winds aloft (up to 700 mb) to be mixed down, especially
during the afternoon hours. With this setup, an intrusion of very
dry air will be accompanied by gusty west winds. The enhanced fire
weather threat is discussed in the Fire Weather section below.
Expect wind speeds to be in the Advisory range across much of the
area northwest of an Eldorado to Brady to Brownwood line during
the afternoon and early evening. Even though temperatures Thursday
will not be as warm as today, will still be warm with afternoon
highs in the 80-85 degree range. Going with highs a few degrees
above MOS guidance, given the westerly downslope component with
the winds.

A secondary cold front from the north will push south across our
area Thursday night, with dry and cooler conditions for Friday.
The next upper trough is forecast to move east across the Great
Basin and Southwest Friday night, and into the central/southern
Rockies on Saturday. The forecast PoPs are problematic for our
area. The 00Z GFS and ECMWF are similar with the track of the
upper trough through Saturday, but differ Sunday and Monday.
The GFS is drier for our area and has the trough axis shifting
east of our area by Sunday evening, and has less moisture across
our area with the trough. The ECMWF continues to show energy
digging on the back side of the trough, and indicates the
potential for rainfall through Monday. With either model,
elevated convection will be possible, and carrying low PoPs
beginning Saturday and continuing through Sunday. Have a lingering
slight chance PoP across our northeastern counties Sunday night.
With increased cloud cover, anticipate daytime temperatures to be
cool and below normal on Saturday, and across much of our area on
Sunday.

Once the upper system departs, northwest flow aloft is progged
over our area early next week with dry conditions and pleasant
temperatures.

19

FIRE WEATHER...

Look for elevated fire weather conditions to develop again this
afternoon. Locations mainly west of a Haskell, to San Angelo, to
Sonora line will have the most elevated fire weather conditions.
There, afternoon minimum relative humidity will range from around 10
percent to around 20 percent. In this area of low relative humidity,
sustained winds, at 20 feet above ground level, will be from mainly
the southwest in the 10 to 15 mph range.

On Thursday, critical fire weather conditions are looking more
likely across most of West Central Texas. Models have continued to
be consistent and develop gusty west winds late Thursday morning
and then spread these gusty winds east during the afternoon.
Afternoon minimum relative humidity will drop to around 10 percent
for most of West Central Texas, and sustained winds at 20 feet above
ground level will likely be in the 20 to 30 mph range. Given my
increased confidence level, I'll issue a Fire Weather Watch for all
24 of our counties for tomorrow from 11 am CDT to 10 pm CDT.

Huber

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 89  59  82  42  68 /  20  20  10  10   5
San Angelo 	 91  60  84  44  72 /  10  20  10  10   5
Junction 	 86  65  85  47  74 /  20  20  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

Huber/19
Hazardous weather outlook, Apr 2, 5:05 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
505 AM CDT WED APR 2 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
505 AM CDT WED APR 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS MAY DEVELOP AGAIN THIS AFTERNOON...MAINLY ALONG AND
EAST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. IF
THUNDERSTORMS DO DEVELOP...SOME MAY BE SEVERE. LARGE
HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

EXPECT EXTREMELY DANGEROUS FIRE WEATHER CONDITIONS ON THURSDAY.
VERY DRY AIR AND WEST WINDS RANGING FROM 20 TO 30 MPH WILL CREATE
CONDITIONS MOST FAVORABLE FOR EXPLOSIVE FIRE GROWTH. DEADLY WILD
FIRES COULD QUICKLY DEVELOP IN THESE CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WE MAY NEED SPOTTERS THIS AFTERNOON AND EVENING.

HUBER

In the hours before

Local storm report, Apr 2, 12:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1204 PM CDT WED APR 02 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             6 S THROCKMORTON        33.09N  99.18W
04/01/2014  E2.75 INCH       THROCKMORTON       TX   FIRE DEPT/RESCUE

            BASEBALL HAIL COVERING THE GROUND.

&&

EVENT NUMBER SJT1400078

DOLL

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:34 PM CDTTornado WarningSJTThrockmorton26 min
Apr 1, 8:01 PM CDTTornado WarningSJTThrockmorton29 min
Apr 1, 8:03 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton42 min
Apr 1, 8:41 PM CDTSevere Thunderstorm WarningSJTThrockmorton49 min
Apr 2, 5:42 AM CDTFire Weather WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more21 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.